Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Lost weight, normal BP with elevated amlodipine. Will i be able to come off my amlodipine?

Over the last 5 months I have lost 14 kg in weight due to deliberate exercise and gym. My resting pulse ra\te is 53 bpm but my blood pressure is still around 120/70 despite 5 mg amlodipine. The disconnect is curious. Today my bp was 115/68. My waist has gone from 94 cm to 82 cm. Will I be able to come off my amlodipine some day? i
Asked On : Mon, 15 Apr 2013
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Obesity is one of the cause for hypertension. But it is not the only cause for hypertension. Primary hypertension is one which is commonest where actual cause of hypertension can't be identified. Even though you have reduced weight, hypertension could be due to genetic cause also. So the controlled blood pressure what you are having now might be due to the amlodipine. If you stop the drug, BP may shoot up. So i suggest you to consult physician and have regular BP monitoring, then if physician is willing you can skip the drug..
Thank you
Answered: Mon, 15 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor